MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE, HVT, 7.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL ET TUBE, HVT, 7.0; TUBE, TRACHEAL (W/WO CONNECTOR
Catalog Number 5-10314
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A verification of failure mode reported in the current manufacturing process was conducted as follows: 300 samples were taken from the current production; the samples were visually inspected, and issue reported "leak - device leak - cuff" was not observed in the current manufacturing process.Without the device to evaluate, the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: "intubated patient, leak and unable to maintain seal.According to the anesthetist that was working, the balloon was tested prior to intubation and no obvious issues appeared at that time.The ett in question was removed from the patient and replace with another one of different brand/size.No harm or health consequences.".
 
Event or Problem Description
It was reported that: "intubated patient, +leak and unable to maintain seal.According to the anesthetist that was working, the balloon was tested prior to intubation and no obvious issues appeared at that time.The ett in question was removed from the patient, and replace with another one of different brand/size.No harm or health consequences.".
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one unopened unit, product code 5-10314, et tube, hvt, size 7.0 for investigation.The returned sample was a representative sample.An actual sample was not returned.The representative sample was visually examined with and without magnification.Visual examination of the returned device revealed that the sample appeared typical.No defects or anomalies were observed.A functional inspection was performed to attempt to inflate and deflate the balloon cuff on the returned et tube.A lab inventory syringe filled with air was connected to the valve of the pilot balloon.Upon injection of air, both the pilot and cuff immediately inflated.The syringe was then removed and the cuff and pilot balloon were inspected for leaks.No leaks were detected.The syringe was then reattached in order to deflate the balloons.Both the pilot balloon and balloon cuff were able to deflate.The sample was submerged underwater to test for any leaks.However, no leaks were detected.No issues were found with the returned sample as it was able to properly inflate and deflate.A device history record review was performed and no relevant findings were identified.The ifu for this product states, "the tracheal tube cuff inflation system, including the valve, should be checked prior to intubation.If a malfunction is a detected in any part of the system, the tube should not be used." "care should be taken to avoid damaging the thin-walled cuffs during intubation.If cuff is damaged, the tube should not be used." the ifu also states, "cuff pressure should be monitored routinely to assure that an adequate tracheal seal is maintained and that the cuff has not become over-inflated.The tracheal tube cuff should be slowly inflated with the minimum amount of air required to provide an effective tracheal seal.Do not inflate with a measured volume of air or by "feel" of pressure in the syringe since little resistance should be felt during inflation.".The reported complaint could not be confirmed since the actual sample was not returned.The customer returned one representative sample in place of the actual sample that resulted in the complaint issue.Upon functional inspection, no problems were found with the returned device as it was able to properly inflate and deflate.No leaks were found with the sample.A device history record review was performed on the device with no evidence to suggest a manufacturing related cause.The probable cause of this complaint issue could not be determined without the actual device.

Brand Name
ET TUBE, HVT, 7.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20851526
Report Number3003898360-2024-01519
Device Sequence Number15491878
Product Code BTR
UDI-Device Identifier04026704397037
UDI-Public(01)04026704397037(11)240514(17)290513(10)73E2400225(21)
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5-10314
Device Lot Number73E2400225
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by Manufacturer12/26/2024
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown